COVID-19 Repository of References
Repository of References
- EMA: reminder of risk of serious side effects with chloroquine and hydroxychloroquine
- IJWD: The Dermatologist’s Perspective: Why is COVID-19 mortality lower in females than males?
- EADV: The EADV Task Force Atopic Dermatitis published recommendations for patients care suffering from atopic dermatitis infected by COVID19
- Managing Cutaneous Immune-Mediated Diseases During the COVID-19 Pandemic: Abstract on recommendations for patients with cutaneous immune-mediated diseases. Pr. Luis Puig and Dr Tiago Torres, Spain, American Journal of Clinical Dermatology, 10 April 2020
- Should biologics for psoriasis be interrupted in the era of COVID-19? : Concern about immunosuppressive or immunomodulating effects that might render patients on biologic therapies more susceptible to COVID-19 infection -> provide data on infectious complications for biologic therapies from pivotal trials for psoriasis. Dr Mark Lebwohl, Ryan Rivera-Oyola /US, Dr. Dedee Murrell /Australia - JAAD, 31 March 2020
- Recommendations for systemic therapy in persons with psoriasis during the pandemic phase of SARS-CoV-2: Statement and patient information to be used in practice and/or hospital. The statement is based on currently available evidence and an expert consensus on the basis of data from published literature. PSOBest / The German Psoriasis-Registry, PsoBest, 18 March 2020, SARS-CoV-2
- Statement on the Coronavirus (COVID-19) Outbreak: Recommendations for psoriasis patients treated with immunosuppressant medications, IPC (International Psoriasis Council), COVID-19, IPC ALERT; 11 March 2020
EMA = European Medicines Agency
IJWD = International Journal of Women’s Dermatology
EADV = European Academy of Dermatology and Venereology
SPIN Recommandation for the EADV COVID-19 Resource Center
The available data on past and present outbreaks of Coronavirus infections (SARS, MERS, COVID-19) suggest that immunosuppressed patients are not at increased risk for severe manifestations and complications of COVID-19 compared to the general population.
Immunosuppressive and immunomodulatory drugs (human interleukin-1 receptor antagonist and anti-interleukin-6) may potentially control the “cytokine storm” associated with a poorer outcome in these patients.
Thus, patients with cutaneous immune-mediated diseases (including psoriasis, atopic dermatitis, and hidradenitis suppurativa) can, in general (and subject to individual consideration with the prescriber), continue their treatment during the COVID-19 outbreak. This would prevent disease flares that can contribute to increasing patient burden, disability, poor quality of life, and healthcare usage.
Withholding immunosuppressive (e.g. methotrexate, cyclosporine) or biologic treatment in patients with active COVID-19 infection is generally recommended. Starting these treatments in the event of active infections is contraindicated.
If patients develop symptoms consistent with COVID-19 infection, it
is advisable that such treatments are paused. We recognize that →
some comorbidities associated with psoriasis, hidradenitis suppurativa and atopic dermatitis (obesity, diabetes, hypertension, cardiovascular disease, chronic lung disease, asthma), and in those aged 60 years and older, worsen the prognosis of COVID-19 infection.
If patients live in areas with a high incidence of COVID-19
infection, or are close contacts of confirmed cases, individual
consideration should be given to temporary discontinuation of some
therapies considering factors such as age or comorbidities.
Currently we have no data regarding the impact of systemic psoriasis therapies (or therapies for atopic dermatitis and hidradenitis suppurativa) on susceptibility to or severity of COVID-19 infection.
Thus, any guidance is based on previous clinical experience and an understanding of the mechanisms of action of our therapies. The TF recommends that all patients with these diseases who have either suspected or confirmed COVID-19 infection are entered into the relevant registries established to address this lack of data.s